Vaccinations and secondary immune thrombocytopenia with antiphospholipid antibodies by human papillomavirus vaccine

Mojca Bizjak, Or Bruck, Darja Kanduc, Sonja Praprotnik, Yehuda Shoenfeld

Research output: Contribution to journalArticlepeer-review

Abstract

A 13-year-old girl developed immune thrombocytopenic purpura (ITP) and concomitant positive antiphospholipid antibodies (aPL) following vaccination with a quadrivalent human papillomavirus (HPV) vaccine. During the course of a disease, she developed clinical manifestation with bleeding and she was treated with intravenous immunoglobulins. Consequently, the number of her platelets remained critically low and she was put on corticosteroids and rituximab. Since then, her platelet count remain within the normal range, but her aPL are still present.

Original languageEnglish
Article number50869
Pages (from-to)S48-S50
JournalSeminars in Hematology
Volume53
DOIs
StatePublished - 1 Apr 2016

Keywords

  • ASIA syndrome
  • Antiphospholipid antibodies
  • Human papillomavirus
  • Immune thrombocytopenic purpura
  • Molecular mimicry
  • Vaccine

Fingerprint

Dive into the research topics of 'Vaccinations and secondary immune thrombocytopenia with antiphospholipid antibodies by human papillomavirus vaccine'. Together they form a unique fingerprint.

Cite this